MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK AXS CATALYST 6 .060IN ID X 132CM - US; CATHETER, PERCUTANEOUS

STRYKER NEUROVASCULAR CORK AXS CATALYST 6 .060IN ID X 132CM - US; CATHETER, PERCUTANEOUS
Model Number M003IC0601320
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Death (1802); Device Embedded In Tissue or Plaque (3165)
Date of Event 06/18/2020
Type of Reportable Event Death
Additional Manufacturer Narrative
Device not received for evaluation.
 
Event or Problem Description
It was reported that during the procedure for a thrombectomy for l m1 occlusion, the tip of a catheter (subject device) broke inside the patient¿s anatomy.The physician used a thrombectomy device and balloon corking technique to remove the broken fragment.The physician was unsuccessful to remove the broken fragment and it remains inside the patient¿s anatomy.There was surgical delay and it was reported that the patient has passed away.No further information is available.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The subject device is not available; therefore, visual and functional testing as well as physical analysis cannot be performed.The reported complaint was unable to be confirmed and it cannot be confirmed if the device met specifications as it was not returned for analysis.Due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The device was not returned for analysis.It cannot be determined from the available information what caused the catheter tip/ro marker to break/ fracture, therefore an assignable cause of undeterminable will be assigned to the reported catheter tip broken/fractured event.Patient death is listed in the dfu as a potential adverse event associated with the use of the device, however it cannot be definitively determined if the device malfunction caused or contributed to the patient death, therefore an assignable cause of undeterminable will be assigned to the reported patient death.H3 other text : device not received for evaluation.

Brand Name
AXS CATALYST 6 .060IN ID X 132CM - US
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
MDR Report Key10273842
Report Number3008881809-2020-00204
Device Sequence Number824570
Product Code DQY
UDI-Device Identifier07613327012033
UDI-Public07613327012033
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K183463
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM003IC0601320
Device Catalogue NumberM003IC0601320
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/18/2020
Supplement Date Received by Manufacturer09/14/2020
Initial Report FDA Received Date07/14/2020
Supplement Report FDA Received Date09/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN STENT RETRIEVER (UNKNOWN); UNKNOWN THROMBECTOMY DEVICE (UNKNOWN)
Outcome Attributed to Adverse Event Death; Required Intervention;
Patient Age86 YR
Patient Weight75